Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS San Diego, CA

March 7, 2021

NWS San Diego, CA issued this small craft advisory at Mar 7, 2021, 2:06 PM PST. It took effect at Mar 8, 2021, 4:00 PM PST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 2:06 PM PST (22:06 UTC)
In effect from
Mar 8, 2021, 4:00 PM PST
Expired
Mar 10, 2021, 9:00 PM PST
In force
53 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

922 
WHUS76 KSGX 072206
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
206 PM PST Sun Mar 7 2021

PZZ775-080615-
/O.NEW.KSGX.SC.Y.0015.210309T0000Z-210310T0000Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
206 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 PM PST
TUESDAY...

* WHAT...West-northwest winds 15 to 20 knots with gusts to 25
  knots. 

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 4 PM Monday to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A storm system will bring inclement
  conditions to the coastal waters late Tuesday through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ750-080615-
/O.NEW.KSGX.SC.Y.0015.210309T1800Z-210310T0000Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
206 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
TUESDAY...

* WHAT...West-northwest winds 15 to 20 knots with gusts to 25
  knots. 

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 10 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A storm system will bring inclement
  conditions to the coastal waters late Tuesday through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jmb

weather.gov
11 follow-up statements
609 
WHUS76 KSGX 080559
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
959 PM PST Sun Mar 7 2021

PZZ775-081400-
/O.CON.KSGX.SC.Y.0015.210309T0000Z-210310T0000Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
959 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO
4 PM PST TUESDAY...

* WHAT...Northwest winds 15 to 20 knots, with gusts to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 4 PM Monday to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ750-081400-
/O.CON.KSGX.SC.Y.0015.210309T1800Z-210310T0000Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
959 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM PST
TUESDAY...

* WHAT...Northwest winds 15 knots, with gusts 20 to locally 25
  knots.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 10 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Rodriguez
301 
WHUS76 KSGX 081014
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
214 AM PST Mon Mar 8 2021

PZZ750-082200-
/O.EXT.KSGX.SC.Y.0015.210309T0900Z-210310T0000Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
214 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM PST
TUESDAY...

* WHAT...Northwest winds 15 knots, with gusts to 25 knots.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 1 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ775-082200-
/O.CON.KSGX.SC.Y.0015.210309T0000Z-210310T0000Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
214 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST TUESDAY...

* WHAT...Northwest winds 15 to 20 knots, with gusts to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 4 PM this afternoon to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
504 
WHUS76 KSGX 082134
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
134 PM PST Mon Mar 8 2021

PZZ775-090600-
/O.CON.KSGX.SC.Y.0015.210309T0000Z-210310T0000Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
134 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WHAT...Northwest winds 15 to 20 knots, with gusts to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 4 PM this afternoon to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring inclement
  conditions to the coastal waters Tuesday night through Thursday,
  which may bring additional periods of hazardous conditions for
  small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ750-090600-
/O.CON.KSGX.SC.Y.0015.210309T0900Z-210310T0000Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
134 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST
TUESDAY...

* WHAT...Northwest winds around 15 knots, with gusts to 25 knots.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 1 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring inclement
  conditions to the coastal waters Tuesday night through Thursday,
  which may bring additional periods of hazardous conditions for
  small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jmb

weather.gov
538 
WHUS76 KSGX 090340
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
740 PM PST Mon Mar 8 2021

PZZ775-091300-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-210310T0000Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
740 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM TUESDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Through 4 PM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring windy,
  cold weather Wednesday and Thursday with showers and possible
  thunderstorms, which will bring additional periods of hazardous
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ750-091300-
/O.CON.KSGX.SC.Y.0015.210309T0900Z-210310T0000Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
740 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST
TUESDAY...

* WHAT...Northwest winds 15 to 20 knots, with gusts to 25 knots,
  strongest after 10 AM Tuesday.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 1 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring windy,
  cold weather Wednesday and Thursday with showers and possible
  thunderstorms, which will bring additional periods of hazardous
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Moede
548 
WHUS76 KSGX 090416
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
816 PM PST Mon Mar 8 2021

PZZ775-091300-
/O.EXT.KSGX.SC.Y.0015.000000T0000Z-210310T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
816 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM TUESDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Until 9 PM Tuesday.

* IMPACTS...Conditions hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring cold,
  windy weather Wednesday and Thursday with showers and possible
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ750-091300-
/O.EXT.KSGX.SC.Y.0015.210309T0900Z-210310T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
816 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 9 PM TUESDAY...

* WHAT...Northwest winds 15 to 20 knots, with gusts to 25 knots, 
  strongest after 10 AM Tuesday.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 1 AM to 9 PM Tuesday.

* IMPACTS...Conditions hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm system will bring cold,
  windy weather Wednesday and Thursday with showers and possible
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Moede
261 
WHUS76 KSGX 091022
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
222 AM PST Tue Mar 9 2021

PZZ750-775-092200-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-210310T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
222 AM PST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A winter storm will bring cold, breezy 
  conditions Wednesday and Thursday with showers and possible 
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
095 
WHUS76 KSGX 092120
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
120 PM PST Tue Mar 9 2021

PZZ750-775-100600-
/O.EXT.KSGX.SC.Y.0015.000000T0000Z-210311T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
120 PM PST Tue Mar 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* OUTLOOK...Winds will be a little lighter Thursday.

* ADDITIONAL DETAILS...A winter storm will bring a slight chance
  of thunderstorms beginning Wednesday, and any thunderstorms that
  form could produce brief strong gusty winds, choppy seas and
  cloud-to-water lightning strikes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Maxwell
296 
WHUS76 KSGX 100442
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
842 PM PST Tue Mar 9 2021

PZZ750-775-101300-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-210311T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
842 PM PST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 9 PM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* OUTLOOK...Winds will be a little lighter Thursday.

* ADDITIONAL DETAILS...A winter storm will bring a slight chance
  of thunderstorms Wednesday. Any thunderstorms that form could 
  produce brief strong gusty winds and choppy seas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Moede
042 
WHUS76 KSGX 101023
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
223 AM PST Wed Mar 10 2021

PZZ750-775-102200-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-210311T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
223 AM PST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* OUTLOOK...Winds will be a little lighter Thursday.

* ADDITIONAL DETAILS...This winter storm will bring a chance of
  thunderstorms today and a slight chance Thursday. Any
  thunderstorms that form could produce gusty, erratic winds and 
  choppy seas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
389 
WHUS76 KSGX 102132
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
132 PM PST Wed Mar 10 2021

PZZ750-775-110500-
/O.CON.KSGX.SC.Y.0015.000000T0000Z-210311T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
132 PM PST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* OUTLOOK...Winds will be a little lighter Thursday.

* ADDITIONAL DETAILS...This winter storm will bring a chance of 
  thunderstorms today and a slight chance Thursday. Any 
  thunderstorms that form could produce gusty, erratic winds and 
  choppy seas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Connolly
374 
WHUS76 KSGX 110457
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
857 PM PST Wed Mar 10 2021

PZZ750-775-110600-
/O.EXP.KSGX.SC.Y.0015.000000T0000Z-210311T0500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
857 PM PST Wed Mar 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM THIS EVENING...

Winds have fallen below Advisory levels. 

$$

Moede

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 1:30 PM PST, 36 minutes earlier.

Area forecast discussion, Mar 7, 1:30 PM PST, 36 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
130 PM PST Sun Mar 7 2021

.SYNOPSIS...
Cooler and unsettled weather will occur this week, with more clouds,
periods of rain, mountain snow, and gusty winds. Some light rain is
possible tonight into Monday morning over the coastal basin, but the
steadier and more widespread precipitation will begin Tuesday
evening as a large storm system slowly makes its way into Southern
California. Most of the rain and snow will occur Wednesday and
Thursday, with showers tapering Friday. Temperatures will be well
below normal by midweek, but as the storm departs, drier and
somewhat warmer weather will return for the weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Satellite imagery at midday showed high clouds streaming
northeastward off the Pacific and across SoCal. There are lots of
breaks, so some sun is making it through. Most areas are reporting
midday temperatures a few degrees lower than yesterday. The sfc
pressure gradients are weak at Noon PST, but there were still some
SW wind reports of 20G30 MPH in the mountains.

Widespread low clouds will return from the coast to the coastal
mountain slopes where fog will develop overnight as a weak upper-
level disturbance traverses SoCal. This deepening of the marine
layer may drip a few light showers or drizzle overnight into Monday
morning, which could make for some wet roads for the morning
commute, but any measurable amounts will be very light. Breezy
westerly winds will continue over the mountains and deserts.

For Monday and Tuesday, provided we clear the lower clouds, high
clouds will not be an issue. So expect more sun, but not a whole lot
warmer as steady onshore flow and a cooling airmass prevail. By
Tuesday afternoon, maximum temperatures are expected to be running
from 5F below average at the coast, to 10F or more below average
inland. Stronger winds over the mts/deserts may require an Advisory
for Tue afternoon/evening.

A slow-moving low pressure area dropping south just off the West
Coast will increase the westerly winds Tue/Wed over the mountains and
deserts and build the marine layer up onto the coastal mountain
slopes with areas of fog at times. Precipitation is forecast to
break out late Tuesday over the mts and become more widespread
through the night. QPF looks to be heaviest and most widespread on
Wednesday with good upper-level jet support and modest PW values.
Instability and lift look to be maximized on Wednesday when
thunderstorms will be possible. As the dynamic lift fades, strong
thermodynamic instability continues through Thursday due to very
cold air aloft which may continue to support isolated thunderstorm
development over the coastal waters and onto the immediate coast.
The precipitation should become more showery on Thursday, and may
end by Friday, but there is some lingering very cold air (500 MB temp
-30C) and support for isolated showers into Friday. Dry, with a
warming trend appears to be in the works for next weekend, but
temperatures are still likely to be below average.

Winter Weather...This event will be a cold one, with most of the
precipitation falling as snow above 4000 FT. Daytime temperatures
are forecast to be running 15-20F below normal. Even though
Precipitable water values are not excessive, the depth of moisture
and cold air aloft suggest the rain to snow ratio will be larger
than normal, enhancing accumulations. By far, the wettest model is
the ECMWF. It has also been slower moving the storm as more energy
enters the circulation from the north. Many ensemble members of this
model are considerably wetter at sites across the CWA than others in
the CMC/GEFS. Based on the pattern on all of the global models, QPF
from a blend of the CMC/NAM12/ECMWF seems more reasonable. The
latest WRF runs are looking wetter too, so a Winter Storm Watch has
been issued beginning Tue evening and continuing through Thursday
evening. For further details please see Watch details at LAXWSWSGX.
A Winter Weather Advisory may also be needed for the High Deserts.

&&

.AVIATION...
072100Z...Scattered low clouds with bases around 2500 feet MSL
continue this afternoon. Low cloud ceilings between 2000-3000 feet
MSL will begin to fill the basin and into the valleys after 00Z
Monday.

&&

.MARINE...
Northwest winds will weaken this morning. More rounds of gusty
northwest winds expected in the afternoons Monday through Thursday.
A small craft advisory has been issued for the outer waters
beginning late Monday afternoon, and for the inner waters beginning
Tuesday morning.

&&

.BEACHES...
An increased west swell will result in elevated surf and a high rip
current risk at the beaches through this morning. Surf will mainly
range from 3-6 feet in southern San Diego County. Surf will decrease
late this afternoon.

&&

HYDROLOGY...

The incoming storm for the midweek period will have a modest
moisture tap, but good dynamics and cold air aloft could support
moderate to locally brief, heavy rainfall rates in isolated showers
and thunderstorms. Persistent heavy rainfall is unlikely. Current
estimates are for the period from late Tuesday through Thursday
night...Coast and Valleys...0.75-1.25 inches, Mountains...1-2 inches
(most of which will fall as snow), Deserts...0.10-0.30 inches.
Runoff in periods of moderate to briefly heavy rainfall could cause
local flooding of poorly drained and urban areas. Mainstem River
flooding is not expected, but once again, the San Diego River at
Fashion Valley is forecast to reach about 6 FT. There is a small
chance for Monitor Stage to be reached late Wednesday or Thursday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from Tuesday evening through Thursday evening
     for Riverside County Mountains-San Bernardino County
     Mountains-San Diego County Mountains.

PZ...Small Craft Advisory from 4 PM Monday to 4 PM PST Tuesday for
     Waters from San Mateo point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

     Small Craft Advisory from 10 AM to 4 PM PST Tuesday for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm.
&&

PUBLIC/HYDROLOGY...10
AVIATION/MARINE/BEACHES...JMB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:40 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego29 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.